I have a c6-c7 disk herniation pressing on the right side of my spine. I have been dealing with alot of pain and, intially, some weakness and numbness in my shoulders and right arm. I am in a profession where lifting is required. The neurosurgeon I have seen strongly recommended surgery and has a good reputation. The pain has gotten better and it has been about 4 mo-I have had an epidural steroid injection that helped a little. I am taking neurontin 600 mg TID, celebrex 200 mg BID, Methocarbimol 750mg BID. I have noticed some numbness in my feet and am wondering if this could be a side effect of one of the meds or if this could have anything to do with the herniation. I have never had any numbness here before and it is getting progressively worse over the past week. I know it is hard to give a suggestion of the cause without examining directly but in general could this be caused by either the herniation or one of the meds? Thank you so much for your suggestions.
The numbness in your feet is not caused by the disc (especially if it's both feet rather than one side) and it's unlikely to be a side effect of the meds you mention. It sounds more like the beginning of a peripheral neuropathy, which is a condition that affects the nerves to your limbs causing numbness/tingling/odd sensations. There are many possible causes, but the more common ones include diabetes, alcohol, nutritional deficiencies, protein abnormalities, and thyroid disease. Consider getting a neurology referral for an EMG and bloodwork.
However, the fact that it's getting worse within a one week period is a little concerning as most peripheral neuropathies start out slow and gradually ascend to the knees and include the hands over a period of several months to years. If this continues to rapidly worsen, spreading quickly up your legs and arms, and is accompanied by weakness or shortness of breath, you need to talk to your primary care doc or possibly go to an urgent care center for further evaluation. There are some peripheral neuropathies that present acutely, one of which is called Guillain Barre syndrome which requires medical attention. This is an immune mediated illness and often follows a cold or flu. Watch your symptoms. You may even want to give your doc a call and just let them know what's going on.
I had C6/7 Fused by Clowards proceedure in Feb of 1982 thatas 21 years aproaching with NO PAIN not one twinge. Thesurg was simple I wsa released 2 days after surg I had no pain folloing surg. requiring any medication. What are you wiating For !
I coach Cyclists at the olympic level and weight lifting is a hoby of mine.
NOTE I had a BOne WEDGE not an Autogelous Paste put in my disk space. In my associationwith c6/7 Fusion recipients I do not advise the PASTE I need C1/2 and 4/5 Fused I WILL ONLY HAVE it done with the WEDGE!
IF the doctors read this TAKE NOTE I DO NOT KNOW OF A SUCESSFULL FUSION using the bone paste! its just a Floppy way to do a Solid task ! The results are no pain relief.
There is A Disk WEdge made of pourous titanium/ nickel alloy that is now available from a Montreal Canada Lab. This is supposed to replace the disk space in fusion surgery. The porous nature of tha allowy allows it to promote bone and blood vessle formation throughout the body of the wedge.
This looks like a real pracrical sollution.
All proceedures I know using wedges Are happy Solid and Pain free.
This wedge Is of BOVINE Calf Bone not human. There was ) rejection factor.and it seems imune to attack by prednisone a drug that I have to take periodically, for pulmonary Function.
NOTE I AM not a Physician just a person Well informed on current medical technology. Neurology/ orthopaedic are opbviously my real interest.
The fusion was Xrayed 2 months ago it is found to be healthy and rigid.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.